Alert archive / California / Flash Flood Warnings in 2001
Flash Flood Warning 4, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Jul 7, 2001, 3:00 PM PDT for Ventura County, California. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2001, 3:00 PM PDT (22:00 UTC)
- Expired
- Jul 7, 2001, 3:30 PM PDT
- In force
- 30 min
- Issued by
- NWS Los Angeles, CA
- Area
- Whole counties
County Ventura County, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KLOX 072101 FFWLOX CAC111-072230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 200 PM PST SAT JUL 7 2001 THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN VENTURA COUNTY * UNTIL 330 PM PST * AN AREA OF THUNDERSTORMS WAS NEARLY STATIONARY ACROSS THE MOUNTAINS OF NORTHERN VENTURA COUNTY. AT 155 PM...SATELLITE PICTURES AND DOPPLER RADAR SHOWED SEVERAL STRONG THUNDERSTORMS OVER NORTHERN VENTURA COUNTY. THESE THUNDERSTORMS ARE PRODUCING RAIN RATES IN EXCESS OF ONE INCH AN HOUR. FLOODING IS POSSIBLE IN THE LOCKWOOD VALLEY AREAS THROUGH 330 PM. IN ADDITION...MANY SMALL CREEKS IN NORTHWEST VENTURA COUNTY COULD QUICKLY RISE TO ABOVE BANKFULL AND AFFECT TRAVEL ALONG ROUTE 33. STAY TUNED FOR FURTHER INFORMATION ON THIS SEVERE WEATHER EVENT. $$ TANABE/MCCLUNG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 2:00 PM PDT, 1 hour earlier.
Area forecast discussion, Jul 7, 2:00 PM PDT, 1 hour before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 200 PM PDT SAT JUL 7 2001 NOT MUCH TIME TO WRITE AS WE ARE DILIGENTLY WATCHING NUMEROUS THUNDERSTORMS DEMONSTRATING PULSELIKE TENDENCIES. AS EXPECTED THUNDERSTORMS FLARED UP OVER THE MOUNTAINS AND ANTELOPE VALLEY AREAS AND THE FLASH FLOOD WATCH WAS WELL WARRANTED...AND WILL BE ALLOWED TO CONTINUE THROUGH 900 PM. STRONGEST STORMS HAVE BEEN OVER NORTHERN VENTURA COUNTY AND THE EASTCENTRAL MOUNTAINS OF LOS ANGELES COUNTY. REPORTS HAVE INDICATED ONLY BRIEF HEAVY RAIN BUT NOT ABLE TO REACH THAT MANY PEOPLE IN THE AREAS OF CONCERN. WILL CONTINUE TO MONITOR FOR POSSIBLE WARNINGS. NO CHANGES TO FORECAST TRENDS AS TODAY WILL BE THE LAST VERY ACTIVE DAY OVER LOCAL AREA. ATMOSPHERE PROGGED TO BEGIN DRYING LATER TONIGHT AND EXPECT ONLY SLIGHT CHANCE OF TSTORMS OVER MOUNTAINS... MAINLY LA COUNTY ON SUNDAY. EVEN DRYER CONDITIONS FOR 3THE WEEK AHEAD AS FLOW ALOFT TURNS TO A MORE DRY SOUTHWEST DIRECTION. HEIGHTS WILL SLOWLY RISE AS WELL AS FOUR CORNERS HIGH REESTABLISHES ITSELF BY MID WEEK. LAX -000. MCCLUNG .LAX...FLASH FLOOD WATCH (SEE LAXFFALAX).
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:59 PM PDT | Flash Flood Warning | LOX | Los Angeles | 61 min |
| Jul 7, 4:46 PM PDT | Flash Flood Warning | LOX | Santa Barbara | 119 min |
Nearby
Flash Flood Warnings in California, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.